MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 12MM HEIGHT SIZE D ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 12MM HEIGHT SIZE D ARTICULAR SURFACE; PROSTHESIS, KNEE
Catalog Number 00588004012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient had a rhk poly exchange for instability, hyperextension about eight years five months post implantation.The surgeon could not remove hinge post extension due to damaged hex driver bits (stripped the hex head) trying to remove the pin, and burred/stripped the head of the pin in the process.The surgery was postponed 72 hours until new instruments were available.Revision surgery completed at that time with no complications reported.
 
Additional Manufacturer Narrative
(b)(4).G2: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.D10: additional associated products, 00588000300 size 3 precoat cemented tibial lot# 63528572.00588001402 fem size d right lot# 63395540.00598801013 13mm diameter 100mm l straight stem lot# 63182603.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h5, h6, h11.Additionally, h6 component codes have been updated to include: hinge; post.H6 health effect - impact code has been updated to include: surgical procedure delayed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Review of complaint history identified additional similar complaints for the reported item and part and lot combination.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
12MM HEIGHT SIZE D ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22420680
Report Number0001822565-2025-02397
Device Sequence Number8761500
Product Code JWH
UDI-Device Identifier00889024199309
UDI-Public(01)00889024199309(17)210831(10)63442529
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Catalogue Number00588004012
Device Lot Number63442529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown